MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515004
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(6).
 
Event or Problem Description
It was reported that a bd phaseal¿ injector luer lock n35c was damaged the following was reported, "the customer couldn't get the needle down to the connector.It was hard and stucked.The needle didn´t go down in the connector.".
 
Additional Manufacturer Narrative
Investigation summary: four pictures were received.No samples available.Taking into account the pictures received, it seems that at least one of the rotation stops is broken.The wings of the piston are also damaged.Three retained samples were taken for investigation.No damages is found in retained samples.The injectors are functional and it is possible to attach them to the mating component without issues.(no breakage in rotation stops).A device history review was performed for reported lot 1812103, no deviations or non-conformances related to this issue were identified during the manufacturing process.Inspections and tests: the tests performed during the manufacturing process to avoid faulty parts are listed below: during molding process (according ph-300 current version): visual inspections for injector parts (cylinder, needle housing, safety sleeve, piston and membrane) are performed by the operator to avoid faulty parts (flashes, unfilled and burned parts, etc).Critical to quality dimensions of all injector components are measured to check if the dimensions are within tolerance.The distance between the rotation stops is measured at the beginning of the lot and after a machine stop: go/ no go gauge.Assembly process: (according to ph-301 current version) the following visual inspections are performed by the operator: safety sleeve must be connected and should be turning with the cylinder and piston.The functionality of the grips is verified.Verify the correct welding of the membrane, color and aspect.Cylinder assembly.Piston must be fixed by the safety sleeve.Needle housing should rotate clockwise and tip of the cannula must be observed.Cannula length (with a caliper gauge).Functionality and piston welding test: quality and functionality of the membrane is verified after be welding and punctured by the cannula.Leakage test is performed according to pc-226 to ensure the quality of the membrane.Positive pressure test is performed according to pc-225 to ensure the quality of the sealing.Conclusion: the defect is confirmed: the rotation stops are broken and therefore the injector is not functional.However, this defect is not confirmed in retained samples.There is no evidence of any failure during the manufacturing process in dhrs.As other similar complaints were received in fy'16, a project was open: #1245.After having visually inspected 69120 samples and having tested 3456 samples, no defective injectors were found during manufacturing process.The defect couldn¿t be connected to an issue during manufacturing process.In fy¿19 a capa was open to assess issues related to injector engagement.This defect is being evaluated under this capa 708467.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga
MDR Report Key8471663
Report Number3003152976-2019-00232
Device Sequence Number19248510
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Catalogue Number515004
Device Lot Number1812103
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;